Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Jan 27, 2021, 8:02 AM MST for Weld County, Colorado. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 27, 2021, 8:02 AM MST (15:02 UTC)
- Expired
- Jan 27, 2021, 9:00 AM MST
- In force
- 58 min
- Issued by
- NWS Denver/Boulder, CO
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 74 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 3.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1629 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
184
WWUS85 KBOU 271502
SPSBOU
Special Weather Statement
National Weather Service Denver CO
802 AM MST Wed Jan 27 2021
COZ038-039-042>044-271600-
Central and South Weld County CO-Morgan County CO-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County
CO-Northeast Weld County CO-
Larimer County Below 6000 Feet/Northwest Weld County CO-
802 AM MST Wed Jan 27 2021
...Patchy Dense Freezing Fog This Morning...
Patchy dense freezing fog over the northern I25 corridor and into
the Weld County will continue this morning. Webcams and observations
indicate visibility is down to one quarter to one half mile in some
places, especially around water sources such as lakes and rivers
where even lower visibility can be found in localized areas. The fog
should lift around 10 AM this morning.
Locations impacted include...
Fort Collins, Greeley, Boulder, Longmont, Loveland, Brighton,
Lafayette, Windsor, Evans, Erie, Firestone, Johnstown, Frederick,
Fort Lupton, Wellington, Milliken, Berthoud, Lochbuie, Eaton and
Dacono.
LAT...LON 4098 10403 4001 10417 4001 10496 4003 10497
4000 10501 4000 10529 4053 10521 4052 10520
4054 10517 4059 10520 4087 10515 4087 10511
4093 10510
TIME...MOT...LOC 1453Z 239DEG 48KT 4067 10412
$$
KRIEDERMANWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jan 27, 4:09 AM MST, 3 hours 53 minutes earlier.
Area forecast discussion, Jan 27, 4:09 AM MST, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 409 AM MST Wed Jan 27 2021 .SHORT TERM...(Today and tonight) Issued at 315 AM MST Wed Jan 27 2021 An upper level ridge will build over the area today and tonight with the flow aloft gradually becoming more southwesterly. Outside of some mid and high level moisture moving across no precip is expected. For this morning, good radiational cooling and light winds combined with moisture, from recent light snow, is allowing for the development of fog and low clouds along nrn portions of the I-25 Corridor. Overall coverage of dense fog so far has been limited. HRRR has been no help as each hour it has a different solution as to how widespread it may be. Will continue to see how things evolve the next few hours before issuing an advisory. As for highs this aftn, not sure about overall snow cover across the plains. For now will keep readings in the 35 to 40 degree range but areas with no snow cover could reach the lower to mid 40s. Closer to the front range HRRR has a Denver Cyclone this aftn with readings staying in the upper 20s on the back side of the cyclone over the nwrn suburbs into swrn Weld county. For tonight, winds will increase over the higher terrain as the flow aloft strengthens. Thus will see gusty winds develop after midnight. However speeds will stay below highlight criteria. .LONG TERM...(Thursday through Tuesday) Issued at 315 AM MST Wed Jan 27 2021 On Thursday, the high pressure ridge aloft will shift eastward across the central plains resulting in an increasing southwest flow aloft over Colorado. With this flow, thermal ridge builds into Colorado as 700mb temperatures climb to around +2c on the plains. This will result in warming temperatures back into the upper 40s and 50s across the plains. Expect much of the snow cover on the ground to be gone after Thursday. On Friday, continued southwest flow aloft in response to incoming Pacific system moving into the Great Basin. Generally dry through much of the daytime, but expect an increase in snow showers across the mountains with approaching trof and weak to moderate QG ascent. The synoptic forcing will be strongest across Southern Colorado with less support over Northern portions of the state. Still some slight warming Friday afternoon as 700mb temperatures nudge upwards another degree. Best chance of mountain snowfall will be late Friday night and Saturday morning with improved orographic flow from the west and northwest. Snow showers will diminish late Saturday afternoon and night over the mountains. Unfortunately with this open wave, northeast Colorado will remain under a downslope northwest flow with little or no chance of any precipitation. The system does close off across southern Kansas but too little too late for any benefit to the plains. On Saturday night through Monday, broad high pressure aloft will build back into the region with dry conditions and warming temperatures. Readings will be back into the 50s over the plains by Monday. On Tuesday and Wednesday, next more potent trof will take aim over the region with colder temperatures and a chance of snow over the entire region. Both GFS and European solutions are dropping a storm system into the Great Basin and possibly the 4 corners region late Tuesday and Wednesday. However, quite a bit of variance in the models from Wednesday and beyond on the track and intensity and some of fear of the storm dropping too far south. For now the forecast will show cooler temperatures and a chance of snow. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 315 AM MST Wed Jan 27 2021 Areas of fog, some possibly dense may affect DIA from 12z thru 16z. It's all going to depend if the winds stay south or switch to more of a west or northwest direction. For now will just keep a tempo group in the taf. If dense fog develops visibility should quickly increase after 16z. Otherwise VFR the rest of the day. Winds will be light and variable this morning, however a Denver cyclone will develop by midday. This cyclone will remain near the airport thru the aftn so confidence in wind directions is low. For now will have them from the North by 21z with a light NW direction by 00Z. Winds should go to drainage by mid evening. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...RPK LONG TERM...Entrekin AVIATION...RPK
Hazardous weather outlook, Jan 27, 3:55 AM MST, 4 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 355 AM MST Wed Jan 27 2021 COZ030>051-281100- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 355 AM MST Wed Jan 27 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Areas of fog will occur this morning along the I-25 Corridor, especially from Denver north to the Wyoming border. A few areas of locally dense fog may occur with visibility down to a quarter mile. The fog should break up by late morning. Otherwise it will be dry with not as cold temperatures. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A warming and drying trend is expected Thursday through Friday. The next Pacific storm system will bring light snow to the mountains late Friday and Saturday, but mainly dry, breezy and cooler over the plains. Warmer and dry again for Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Local storm report, Jan 27, 6:52 AM MST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
652 AM MST WED JAN 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW 10 NE PAWNEE BUTTES 40.93N 103.87W
01/27/2021 M1.0 INCH WELD CO CO-OP OBSERVER
CO-OP OBSERVER STATION NMRC2 NEW RAYMER 21
N.
0630 AM SNOW CROOK 40.86N 102.80W
01/27/2021 M1.0 INCH LOGAN CO CO-OP OBSERVER
CO-OP OBSERVER STATION CKKC2 CROOK.
0300 AM SNOW 2 S ESTES PARK 40.35N 105.52W
01/27/2021 M0.7 INCH LARIMER CO COCORAHS
COCORAHS STATION CO-LR-767 ESTES PARK 1.8 S.
0600 AM SNOW 1 ESE KEN CARYL 39.57N 105.12W
01/27/2021 M2.0 INCH JEFFERSON CO COCORAHS
COCORAHS STATION CO-JF-338 KEN CARYL 0.6
WSW.
0600 AM SNOW 4 NNE KEN CARYL 39.63N 105.12W
01/27/2021 M2.2 INCH JEFFERSON CO COCORAHS
COCORAHS STATION CO-JF-518 KEN CARYL 3.5 N.
0600 AM SNOW 4 WSW ARVADA 39.79N 105.16W
01/27/2021 M1.4 INCH JEFFERSON CO COCORAHS
COCORAHS STATION CO-JF-504 ARVADA 3.6 WSW.
0500 AM SNOW 1 SW KITTREDGE 39.64N 105.31W
01/27/2021 M0.5 INCH JEFFERSON CO CO-OP OBSERVER
CO-OP OBSERVER STATION EVGC2 1.2 SW
KITTREDGE.
0607 AM SNOW 2 NNW SHERIDAN 39.68N 105.04W
01/27/2021 M2.0 INCH DENVER CO COCORAHS
COCORAHS STATION CO-DN-141 DENVER 5.3 SW.
0600 AM SNOW 5 SE COMMERCE CITY 39.76N 104.87W
01/27/2021 M1.7 INCH DENVER CO CO-OP OBSERVER
CO-OP OBSERVER STATION DUAC2 4.5 SE COMMERCE
CITY.
0600 AM SNOW 3 SSE SILVER PLUME 39.66N 105.71W
01/27/2021 M3.0 INCH CLEAR CREEK CO CO-OP OBSERVER
CO-OP OBSERVER STATION GCRC2 GEORGETOWN 4 S.
0600 AM SNOW LITTLETON 39.59N 105.01W
01/27/2021 M1.0 INCH ARAPAHOE CO COCORAHS
COCORAHS STATION CO-AR-386 LITTLETON 0.1
ESE.
0600 AM SNOW 1 WSW AURORA 39.69N 104.82W
01/27/2021 M1.6 INCH ARAPAHOE CO COCORAHS
COCORAHS STATION CO-AR-270 AURORA 0.7 WSW.
0435 AM SNOW 3 WSW AURORA 39.68N 104.86W
01/27/2021 M2.5 INCH ARAPAHOE CO COCORAHS
COCORAHS STATION CO-AR-308 AURORA 2.7 WSW.
0500 AM SNOW 1 W BRIGHTON 39.98N 104.81W
01/27/2021 M1.0 INCH ADAMS CO COCORAHS
COCORAHS STATION CO-AD-204 BRIGHTON 1.9 NNW.
&&Local storm report, Jan 27, 6:53 AM MST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
653 AM MST WED JAN 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW 4 WSW ARVADA 39.79N 105.16W
01/27/2021 M1.4 INCH JEFFERSON CO COCORAHS
COCORAHS STATION CO-JF-504 ARVADA 3.6 WSW.
&&Local storm report, Jan 27, 7:14 AM MST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
714 AM MST WED JAN 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 AM SNOW 2 NE THORNTON 39.92N 104.93W
01/27/2021 M2.2 INCH ADAMS CO TRAINED SPOTTER
&&Local storm report, Jan 27, 7:15 AM MST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
715 AM MST WED JAN 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 3 NNW HORSETOOTH MOUNTA 40.58N 105.22W
01/27/2021 M2.0 INCH LARIMER CO COCORAHS
COCORAHS STATION CO-LR-683 HORSETOOTH
MOUNTAIN 3.2 NNW.
0700 AM SNOW 5 SSE SIMLA 39.07N 104.04W
01/27/2021 M1.8 INCH ELBERT CO COCORAHS
COCORAHS STATION CO-EL-90 SIMLA 5.3 SSE.
0700 AM SNOW THE PINERY 39.45N 104.74W
01/27/2021 M0.8 INCH DOUGLAS CO COCORAHS
COCORAHS STATION CO-DG-294 PARKER 4.1 SSE.
0700 AM SNOW 2 N LONGMONT 40.20N 105.11W
01/27/2021 M1.7 INCH BOULDER CO COCORAHS
COCORAHS STATION CO-BO-143 LONGMONT 2.1 N.
&&Special weather statement, Jan 27, 8:02 AM MST, 0 minutes before
Special Weather Statement
National Weather Service Denver CO
802 AM MST Wed Jan 27 2021
COZ038-039-042>044-271600-
Central and South Weld County CO-Morgan County CO-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County
CO-Northeast Weld County CO-
Larimer County Below 6000 Feet/Northwest Weld County CO-
802 AM MST Wed Jan 27 2021
...Patchy Dense Freezing Fog This Morning...
Patchy dense freezing fog over the northern I25 corridor and into
the Weld County will continue this morning. Webcams and observations
indicate visibility is down to one quarter to one half mile in some
places, especially around water sources such as lakes and rivers
where even lower visibility can be found in localized areas. The fog
should lift around 10 AM this morning.
Locations impacted include...
Fort Collins, Greeley, Boulder, Longmont, Loveland, Brighton,
Lafayette, Windsor, Evans, Erie, Firestone, Johnstown, Frederick,
Fort Lupton, Wellington, Milliken, Berthoud, Lochbuie, Eaton and
Dacono.
LAT...LON 4098 10403 4001 10417 4001 10496 4003 10497
4000 10501 4000 10529 4053 10521 4052 10520
4054 10517 4059 10520 4087 10515 4087 10511
4093 10510
TIME...MOT...LOC 1453Z 239DEG 48KT 4067 10412
KRIEDERMANNearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.